It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Troy on September 27, 2000 at 08:29:59:

In Reply to: Re: Newly diagnosed - need advice! posted by Aileen on September 27, 2000 at 05:13:23:

: : I've just been diagnosed with HPB and am a bit alarmed at my doctor's prescription. My BP is generally around 135/88, sometimes a little higher and sometimes normal.
: My doctor prescribed prinivil 10g.

: Prinivil is lisinopril or Zestril as mentioned below - look at the link in my answer to the girl below - the site gives all the info.

: I'm in my mid-40s and am in good physical shape as I am an avid runner.

: Me too.
: My pulse is generally 60-65.

: And me - my RHR is high 40's to low 50's.

: I don't like this med whatsoever because it makes me feel slow and lethargic.

: Don't take it, get it changed. There are plenty of alternatives. I'm currently on half an Avapro (irbesartan), seems OK. Norvasc made my legs feel like lead.

: I'm even wondering if I need to take any med. My BP doesn't seem to be excessively high.

: I agree.
: My risk factors are that both parents had HBP and I am a moderate drinker. Any advice?

: I am a moderate drinker, my mother has low BP. Personally, not knowing all the facts and not being a doctor it seems like overkill to me. I'd certainly be questioning it. Have you had your BP done at random times over the day or just in the docs surgery? Is it increasing over time?
: I'd be exploring other alternatives for sure.


Thanks for the comments. I take my BP regularly at home - sometimes at the office. I probably take it too much. In any case, I'm pretty sure about my average BP. However, when I went to the doc last week it was 140/104 - that's why she put me on the med. I was in to see her for a referral to a chiropractor and was in quite a bit of pain from sciatica. She didn't think the high BP was related to that since when I saw here 9 mths previously my BP was high. That incident I figured out later, was because I had been taking some OTC herbs and vitamins (I had never read the lable that warned t could cause high BP). She put me on Zestril at that time - which I took for about a week. It made me so dopey I quit taking it. From that time I have been monitoring my BP and occasionally when it started to creep up (around 135/90) I would take a quarter of the Zestril dose and that would bring it back to normal (120/80). Of course the doc freaked out when I told that last week. She said I had to take the med EVERY DAY. With a few more details, do you still agree it is overkill?

Follow Ups

All times are GMT -7. The time now is 09:37 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!